Florida, 2005

Heavy Rain in Florida, June 29, 2005

June 29, 2005 · NWS JAX · 1 event in 1 county or zone

33 inches of rainfall near the intersection of I-295 and Normandy Boulevard.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A cooperative observer measured 2.33 inches of rainfall near the intersection of I-295 and Normandy Boulevard.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 29, 5:50 PM EST, 10 minutes earlier.

Area forecast discussion, Jun 29, 5:50 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
650 PM EDT WED JUN 29 2005

.UPDATED FLOOD WATCH TO INCLUDE ENTIRE FORECAST AREA AND EXTENDED IT
THROUGH THURSDAY.  ANOTHER DAY OF HEAVY RAINFALL EXPECTED ON
THURSDAY.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH IN EFFECT UNTIL 8 PM THURSDAY EVENING FOR THE
     FOLLOWING ZONES...NASSAU...DUVAL...HAMILTON...SUWANNEE...
     COLUMBIA...BAKER...ST. JOHNS...FLAGLER...MARION...ALACHUA...
     PUTNAM...CLAY...BRADFORD...UNION...GILCHRIST.
GA...FLOOD WATCH IN EFFECT UNTIL 8 PM THURSDAY EVENING FOR THE
     FOLLOWING ZONES...APPLING...ATKINSON...BACON...BRANTLEY...
     CHARLTON...CLINCH...COASTAL CAMDEN...COASTAL GLYNN...COFFEE...
     ECHOLS...INLAND CAMDEN...INLAND GLYNN...JEFF DAVIS...PIERCE...
     WARE...AND WAYNE.
MARINE...NONE.

&&

MZ
Hazardous weather outlook, Jun 29, 11:20 AM EST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1220 PM EDT WED JUN 29 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-301000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1220 PM EDT WED JUN 29 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...FLOOD WATCH IN EFFECT UNTIL 8 PM THIS EVENING FOR ALL OF SOUTHEAST
GEORGIA AND PORTIONS OF NORTHEAST FLORIDA...
...LOCALLY HEAVY RAINFALL POSSIBLE TODAY...

A DEEP TROPICAL AIRMASS WILL CONTINUE OVER THE AREA TODAY...LEADING
TO WIDESPREAD SHOWERS AND THUNDERSTORM DEVELOPMENT. LOCALLY HEAVY
RAINFALL WILL BE THE PRIMARY THREAT FROM THESE STORMS...WITH AVERAGE
RAINFALL OF 1 TO 3 INCHES AND ISOLATED AMOUNTS OF 3 TO 5 INCHES
POSSIBLE. THE GROUND IS ALREADY SATURATED IN PARTS OF THE AREA FROM
RECENT HEAVY RAINFALL...AND THIS HAS ALREADY LED TO SOME FLOODING.
ANY ADDITIONAL RAINFALL WILL INCREASE THE LIKELIHOOD OF LOCALIZED
FLOODING OF NORMALLY PRONE AREAS. MOTORISTS SHOULD NOT ATTEMPT TO
CROSS ANY FLOODED ROADWAYS WHERE THE WATER DEPTH IS UNKNOWN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ON THURSDAY MAINLY OVER
NORTHEAST FLORIDA.

.SPOTTER INFORMATION STATEMENT...

WHILE NO SEVERE WEATHER IS EXPECTED...PLEASE RELAY ANY REPORTS OF
FLOODING TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ARS/SEC

In the hours before

Special weather statement, Jun 29, 2:19 PM EST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
319 PM EDT WED JUN 29 2005

FLZ024-GAZ164-292000-
CHARLTON-NASSAU-
319 PM EDT WED JUN 29 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND
CHARLTON COUNTIES FOR EXCESSIVE RAINFALL VALID UNTIL 400 PM EDT...

AT 319 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 9
MILES WEST OF HILLIARD TO 16 MILES WEST OF CALLAHAN...MOVING
NORTHEAST AT 10 MPH. THIS CLUSTER OF THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND ST. GEORGE AND HILLIARD THROUGH 400 PM EDT. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS...MAINLY ALONG U.S. HIGHWAY 1 NORTH OF
HILLIARD.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jun 29, 2:22 PM EST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
322 PM EDT WED JUN 29 2005

FLZ022-GAZ162-163-292000-
CLINCH-COLUMBIA-ECHOLS-
322 PM EDT WED JUN 29 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA...CLINCH
AND ECHOLS COUNTIES FOR EXCESSIVE RAINFALL VALID UNTIL 400 PM EDT...

AT 322 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CENTERED 7 MILES SOUTH OF FARGO...MOVING
NORTHEAST AT 5 MPH. THIS CLUSTER OF THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND FARGO THROUGH 400 PM EDT. HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS...ALONG U.S. HIGHWAY 441 BETWEEN LAKE CITY AND FARGO.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jun 29, 2:25 PM EST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
325 PM EDT WED JUN 29 2005

FLZ040-292015-
MARION-
325 PM EDT WED JUN 29 2005

...A SIGNIFICANT WEATHER ALERT CONTINUES FOR MARION COUNTY FOR
EXCESSIVE RAINFALL VALID UNTIL 415 PM EDT...

AT 325 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CENTERED 4 MILES EAST OF SILVER SPRINGS
SHORES...OR ABOUT 5 MILES SOUTHWEST OF LYNNE...MOVING NORTH AT 10
MPH. THIS CLUSTER OF THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SILVER SPRINGS SHORES...LYNNE...BURBANK...FORT MCCOY...ORANGE
SPRINGS...HOG VALLEY AND CITRA THROUGH 415 PM EDT. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS...MAINLY ACROSS THE EASTERN SECTIONS OF THE OCALA
METRO AREA.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Local storm report, Jun 29, 4:49 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
549 PM EDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLOOD            CALLAHAN                30.56N 81.83W
06/29/2005                   NASSAU             FL   EMERGENCY MNGR

            NUMEROUS STREETS IN CALLAHAN UNDER WATER INCLUDING RIVER
            ROAD AND OLD DIXIE HIGHWAY

&&

HESS
Local storm report, Jun 29, 4:50 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
550 PM EDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLOOD            YULEE                   30.63N 81.57W
06/29/2005                   NASSAU             FL   EMERGENCY MNGR

            NUMEROUS STREETS IN YULEE UNDER WATER INCLUDING U.S.
            HIGHWAY 17

&&

HESS
Local storm report, Jun 29, 5:47 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
647 PM EDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     FLOOD            RIVERSIDE               30.31N 81.68W
06/29/2005                   DUVAL              FL   PUBLIC

            STRETCHES OF PARK AVENUE FLOODED.

&&

ECZ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Duval

When
June 29, 6:00 PM EST
Where
Duval County, Wesconnett
Reported by
GENERAL PUBLIC
Coordinates
30.335, -81.648 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453881.